my hair has been falling off, especially on top on one side in particular. i decided to stop taking it. going on 4 days now and i feel irritated by things.
26 Dec 2012
Hello RG1980, & welcome to the site. It is never a good idea to just stop a medication without the consult of a good physician no matter the cause unless it is an allergic reaction where you cannot breathe or something like that. If Celexa is helping you, I would definately stay with it until you know the facts or check with your pharmacist or doctor for sure. I will give you a link to the side eefects below in blue. Just click on it & it will give you all the listed side effects. Just remember, all side effects have not been reported, so if this is not listed as a side effect, & you & your doctor feel that it is the cause, then by all means report it to the FDA for others to know also. Hope this helped a bit...
26 Dec 2012
It would be very odd that a neuro transmitter enhancer would affect hair growth. Hair loss is due to the hair follicles resting in its usual process. Sudden thinning or balding needs to be seen by a physician.
Things that cause sudden hair loss is after a major infection, very high fevers, after birth of a child, chemo therapy, certain powerful chemo drugs used for non chemo conditions, and others. These conditions are a different hormone and metabolic process than Celexa which is neither of those. All of these conditions are temporary and the hair does grow back.
You have not indicated whether male or female. As you know, balding in males can increase when under severe stress. This can also happen to some women who have a genetic link to male patterned balding.
As my friend Mary says, see your doctor. Never stop an antidepressant or any medication prescribed by a doctor. Sudden withdrawal can have very bad side effects in mood and such.
Stay in touch and let us know how you are doing.
26 Dec 2012
Hi, i remember being part of a discussion about this some time ago, i've just searched for the thread history but unfortunately can't find it. I can't remember if the complaint of hair loss was attributed to Citalopram alone from a similar medication that works in the same way? Basically, i have had much more hair loss over the last 3 or 4 years which is around the time i started antidepressants, so there could be something in it? Luckily i have long thick hair so it doesn't notice but it does worry me, the amount of hair i lose each time i wash or comb my hair. Hopefully you'll get some more feed back on this...
26 Dec 2012
Hello RG1980. Delila is correct. This question was asked some time ago. My answer is no. I researched it then and the answer I gave then was no. However, there were several members who wrote in giving thier answers and both did say yes, it caused hair loss. But in the studies/trials, hair loss is not even listed as a side effect, all be it a rare side effect. Regards pledge
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)< / span>
- Side Effects of Citalopram (detailed)< / span>
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Am on lithium 300mg,and geodon 80mg a day,have significant hair loss,what can I use for bi-polar Have used paxil,risperidone in the past for my ...
1 answer • 27 Jul 2010
Can the prescripton drug Cymbalta cause hair loss? I started this medicine 5 years ago and have had my hair falling ou ever since.
1 answer • 28 Jul 2010
... (100 mg/day). Side effect was constipation, so lowered dosage to 50 to 75 mg/day. Noticed increase in hair loss in past week or two. Could the ...
1 answer • 13 Mar 2012